| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/31/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
Event or Problem Description
It was reported by the customer that powerglide wire frayed while attempting placement.No harm, a new catheter was inserted.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a damaged guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 8cm powerglide pro midline catheter assembly.The catheter had been advanced and was not returned.The safety mechanism was advanced and fully covered the needle tip.Usage residues were observed throughout the sample.A complete break was observed in the guidewire core wire.The coil wire was elongated but intact.Microscopic inspection of the break in the core wire revealed a granular fracture surface.A region of increased luster was observed.Curved shape memory was observed in the vicinity of the break.Inspection of the needle revealed deformation along the proximal edge of the bevel.The guidewire fracture features and needle bevel deformation was consistent with damage caused by contact between the guidewire and the needle tip.Such damage may occur if the wire is withdrawn against the needle or the needle is inserted against the wire following advancement.
Event or Problem Description